MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 C-STEM AMT SZ2 STD OFFSET; C-STEM HIP IMPLANT : HIP FEMORAL STEM

DEPUY IRELAND - 9616671 C-STEM AMT SZ2 STD OFFSET; C-STEM HIP IMPLANT : HIP FEMORAL STEM
Catalog Number 157004085
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Revision of c-stem due to under sizing the cement mantle.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, ¿revision of c-stem due to under sizing the cement mantle¿ the product was not returned to depuy synthes, however photos were provided for review.Review of the photographic evidence shows the c-stem amt sz2 std offset explanted, covered with what appears to be organic material and with a ceramic head still assembled.However no signs of a device nonconformance were observed.Per c-stem® amt triple tapered stabilised hip primary surgical technique (183652-210720 ), "the c-stem amt implant system offers a complete range of femoral templates.When the approximate size template is selected, overlay the outline above an a/p radiograph of the femur with the implant¿s centre line in line with the long axis of the femur.Position the template so that the centre of the central depth marking is level with the proposed neck resection and the cement mantle outline fills the proximal femoral canal.With the template positioned accurately, the centre of rotation of the head should overlay the centre of the femoral head".Additionally, during the insertion of the femoral stem it is mentioned that "in terms of implantation depth, the stem is ¿neutrally¿ seated when the middle marking on the stem is level with the neck resection.The additional lines allow the implant to be raised or lowered; to increase or decrease leg length without adjusting the offset.Raising or lowering the stem with respect to the neck resection will increase or decrease the proximo-medial cement mantle thickness respectively.Remove excess cement with a curette.Maintain the position of the stem until the cement has completely polymerized".No additional information was provided to confirm an under sizing the cement mantle during the implantation of the returned stem.Therefore, no conclusion can be drawn and no further investigation is required.A manufacturing record evaluation was performed for the finished device [157004085 / d18101955] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Based on the available information, the overall complaint was confirmed since it was reported an improper cement mantle sizing used with the c-stem amt sz2 std offset.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device [157004085 / d18101955] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
C-STEM AMT SZ2 STD OFFSET
Common Device Name
C-STEM HIP IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JJMSZ PLANT FOR STK. & N-STK.
no. 299, changyang street
suzhou industrial park
suzhou, jiangsu
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18939920
Report Number1818910-2024-06133
Device Sequence Number20525473
Product Code JDI
UDI-Device Identifier10603295059608
UDI-Public10603295059608
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K042959
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number157004085
Device Lot NumberD18101955
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 36IDX54OD; DELTA CER HEAD 12/14 36MM +5; HARDINGE CEMENT RESTRICTOR; PALACOS CEMENT; PINN SECTOR W/GRIPTION 54MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown